SOURCE: News Room GY – Fourteen-year-old Joshua Henry was diagnosed with a heart condition seven years ago, his father, Justin told the News Room on Tuesday.
Joshua of Kamwatta, Moruca, Region One, died on Monday about 90 minutes after he was administered the second dose of the Pfizer COVID-19 vaccine
The father could not say what the heart condition was, but noted that his son was normal and healthy for the past seven years.
“Like seven years ago he had a medical issue with his heart, but after that seven years now everything going normal, he get big and now he die on me,” an emotional Justin told the News Room.
Justin said his son had no side effects when he took the first dose of the vaccine.
“I want justice for my son,” he said on Tuesday.
Justin, who works as a speedboat operator, said he was not aware that his son was due for the second dose of the vaccine. He took the first dose on September 13.
On Monday, Joshua went alone to the Kamwatta Health Centre. His mother just had a baby and could not accompany him, while his father went to work.
According to his father, he was administered the second dose sometime between 13:00hrs and 14:00hrs.
After he returned home everything seemed fine, but then Joshua told his parents that his hands, lips and other body parts started to darken.
Not long after he collapsed.
“..when I pick he up, he whole fingers, everything get dark he not even say mommy or daddy, he just gone,” a tearful Justin told the News Room.
He was rushed to the Kumaka District Hospital and died on the way there.
The teen was a third form student at the Santa Rosa Secondary School. He was the eldest of four children.
Joshua celebrated his 14th birthday on September 22 and his death has come as shock to his family and friends. He was described as courageous and an obedient child.
“When I reach Charity I does call my wife and talk with the family, and when I reach home I does buy ice cream for them; if I don’t buy ice cream I does buy juice,” the tearful father stated.
Meanwhile, Minister of Health Dr. Frank Anthony during his daily COVID-19 update on Tuesday said persons who administer the vaccine have been following an effective checklist to determine whether persons are eligible for the vaccines or not.
“Let me express the ministry’s condolences to the family of the young boy who died and of course this is something we want to investigate and to make sure that we understand what has caused the death,” Dr Anthony said.
A senior team from the Ministry of Health, including Senior Pathologist Dr. Nehaul Singh left Georgetown Tuesday to investigate the circumstances surrounding the teen’s death.
Dr Anthony further assured that the vaccines are safe and went through rigorous testing phases.
He, however, explained that with all vaccines there are two effects– side effects which are usually mild or temporary such as fevers, pain and headaches, fatigue, and in very rare cases people might experience anaphylactic shock.
This, he said, occurs in one to a million people.